Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Tampa Bay, FL

September 1, 2021

NWS Tampa Bay, FL issued this small craft advisory at Sep 1, 2021, 3:56 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2021, 3:56 AM EDT (07:56 UTC)
Expired
Sep 1, 2021, 10:00 PM EDT
In force
18 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

862 
WHUS72 KTBW 010756
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
356 AM EDT Wed Sep 1 2021

GMZ850-870-020200-
/O.NEW.KTBW.SC.Y.0022.210901T0800Z-210902T0200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
356 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Southwest winds around 20 kt with frequent gusts up to 
  25 kt and seas 4 to 6 feet expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 8:20 PM EDT, 7 hours 36 minutes earlier.

Area forecast discussion, Aug 31, 8:20 PM EDT, 7 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
820 PM EDT Tue Aug 31 2021

.UPDATE...
A band of gusty showers and a few thunderstorms have moved into
the Nature Coast this evening, but have been gradually weakening
as they move into the drier air across the region. Later tonight
we'll see the next round of convection move into the northeast
gulf waters and Nature Coast as the trough of low pressure settles
south. The rounds of showers and thunderstorms then shift southward
into the central Florida peninsula during Wednesday and Wednesday
night and eventually into southwest Florida on Thursday as deep
moisture south of the trough drifts south. Overall the current
forecast looks ok with no more adjustments needed at this time.

&&

.AVIATION...
Mainly VFR expected through most of the TAF forecast period with
some MVFR/local IFR conditions possible in scattered to numerous
showers and thunderstorms beginning toward morning around Tampa
Bay and then shifting slowly south during Wednesday. West winds at
5 to 8 knots early this evening will shift to southwest to south
and become rather light and variable across the southwest Florida
terminals. During Wednesday morning the southwest to west flow
will increase to 9 to 13 knots with some higher gusts by
afternoon.

&&

.Prev Discussion... /issued 300 PM EDT Tue Aug 31 2021/

DISCUSSION...
Ridge axis aloft extends NE from Gulf of Mexico across FL peninsula
into W Atlantic with weak surface ridging from the Atlantic over the
state. The remnants of Ida are over the Tennessee Valley with a
surface trough extending S across the Nrn Gulf with associated
showers/storms affecting the panhandle and parts of AL/GA. Ridging
retreats E into the Atlantic through the week ahead of Ida's
remnants moving off E Seaboard Thu/Fri, with aforementioned surface
troughing settling over the panhandle/north Gulf coast before
dissipating over the weekend. Ridging builds back over peninsula
weekend into next week with easterly/sea breeze summer pattern
returning.

Expect higher rain chances areawide on Wed-Thu with scattered to
numerous showers/storms developing and shifting onshore during the
morning through afternoon hours as the trough over the N Gulf
stalls just north of the area and SW flow advects deeper
moisture...with PWATs of 2 to 2.5 inches...over the peninsula.
Rainfall totaling 1 to 3 inches with locally higher amounts are
possible over this period, with greatest amounts likely from the
Nature Coast down to around the I-4 corridor. Accordingly, WPC's
latest Day 2 Excessive Rainfall Outlook for Wednesday places parts
of Levy/Citrus counties under a Slight risk, with remaining areas
along/north of I-4 under a Marginal Risk. Rainfall axis shifts to
central/southern locations on Fri with lesser amounts likely
before more customary E'ly regime gradually returns during weekend
into next week as high pressure builds over the peninsula. Cloud
cover with showery conditions will temper high temps during the
latter half of the week with highs likely in the upper 80s to
around 90, before warming slightly into the upper 80s/lower 90s
heading into next week.

MARINE...
Remnants of Ida will continue to trek northeast today to the north
of the Gulf waters, as weak high pressure builds in across southern
Florida from the Atlantic. A tight pressure gradient between these
features will favor breezy southwest winds today through Wednesday
over the northern coastal waters, with exercise caution north of
Tarpon Springs. Marine conditions will improve Wednesday night
through the second half of the week as impacts from the remnants of
Ida gradually diminish.

FIRE WEATHER...
No relative humidity concerns. High dispersion indices remain
possible this afternoon and again Wednesday afternoon, primarily
south of I-4.

&&

.Preliminary Point Temps/PoPs...
TPA  80  87  78  88 /  20  60  60  60
FMY  78  90  77  88 /   0  20  50  50
GIF  76  87  76  88 /  10  50  40  60
SRQ  79  87  77  86 /  10  50  70  70
BKV  75  84  73  87 /  30  70  60  50
SPG  80  86  79  86 /  10  50  70  70

&&

Sea Breeze Thunderstorm Regime For Tomorrow: 5

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION...Close
PREV DISCUSSION......Hurt
UPPER AIR/DECISION SUPPORT...Carlisle

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:18 AM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota40 hr
Sep 1, 5:53 AM EDTSpecial Marine WarningTBW37 min
Sep 1, 5:56 AM EDTSpecial Weather StatementTBWPinellas34 min
Sep 1, 7:26 AM EDTSpecial Marine WarningTBW34 min
Sep 1, 8:56 AM EDTSpecial Marine WarningTBW64 min
Sep 1, 9:00 AM EDTSpecial Marine WarningTBW30 min
Sep 1, 9:24 AM EDTSpecial Marine WarningTBW36 min
Sep 1, 9:58 AM EDTSpecial Weather StatementTBWCitrus32 min
Sep 1, 10:49 AM EDTSpecial Marine WarningTBW56 min
Sep 1, 11:09 AM EDTAreal Flood AdvisoryTBWCitrus, Levy4 hr
Sep 1, 1:08 PM EDTSpecial Marine WarningTBW37 min
Sep 1, 1:54 PM EDTSpecial Marine WarningTBW21 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.